Wednesday, 21 December 2016

ASK THE DOCTOR - Sex and hysterectomy?

QUESTION:
I am a 44-year-old married woman. Two years ago I had my hysterectomy done. Even my ovaries were taken out. The gynaecologist told me to take Premarin pills after the operation. Six months ago a doctor friend told me to stop these tablets immediately as they can cause harm. Since I stopped the tablets, my sex desire has gone down drastically. My BP has been going high too. I get crazy mood swings. Why is all this happening?
- Mathur



ANSWER:
Ovaries produce female hormones (estrogen and progesterone). If the ovaries are surgically removed, it causes a rather abrupt ‘surgical menopause’ as the female hormones are now not produced in your body. It is due to this reason that your gynaecologist advised you to take hormone

supplements. On the advice of your doctor friend, when you stopped taking the hormone tablets, you started producing menopausal symptoms which are inevitable for every menopausal woman due to withdrawal of female hormones. The loss of interest in sex, mood swings, fluctuating BP are the symptoms of menopause. Menopausal symptoms can be managed successfully with treatment. I advise you to consult a gynaecologist for the management of your menopausal symptoms. 

Popular Posts